Alert archive / Alabama / Areal Flood Advisories in 2021

Areal Flood Advisory 271, NWS Mobile, AL

October 4, 20214 counties in Alabama

NWS Mobile, AL issued this areal flood advisory at Oct 4, 2021, 8:46 PM CDT for 4 counties in Alabama. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Oct 4, 2021, 8:46 PM CDT (01:46 UTC)
Expired
Oct 4, 2021, 11:45 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

803 
WGUS84 KMOB 050146
FLSMOB

Flood Advisory
National Weather Service Mobile AL
846 PM CDT Mon Oct 4 2021

ALC003-035-053-099-050445-
/O.NEW.KMOB.FA.Y.0271.211005T0146Z-211005T0445Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Conecuh AL-Escambia AL-Monroe AL-
846 PM CDT Mon Oct 4 2021

The National Weather Service in Mobile has issued a

* Flood Advisory for...
  Conecuh County in south central Alabama...
  Western Escambia County in south central Alabama...
  South Central Monroe County in south central Alabama...
  Northwestern Baldwin County in southwestern Alabama...

* Until 1145 PM CDT.

* At 846 PM CDT, Doppler radar indicated a band of slow moving 
  showers and thunderstorms producing heavy rainfall across the 
  advisory area. Training storms may quickly produce up to 2 inches 
  of rain with locally higher amounts in a short period of time. 
  Excessive runoff from heavy rain will result in minor flooding of 
  creeks and streams and low lying areas, as well as
  ponding of water on area roadways.

* Some locations that will experience flooding include...
  Atmore, Evergreen, Stockton, McCullough, Uriah, Castleberry, 
  Excel, Repton, I65 And AL 113, I65 And AL 21, I65 And CR 1, Poarch 
  Creek Reservation, I65 And US 84, I65 And AL 225, Barnett 
  Crossroads, Range, Wallace, Halls Crossroads, Lenox and Goodway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3105 8792 3105 8788 3106 8789 3108 8789
      3118 8776 3148 8730 3165 8691 3155 8686
      3153 8684 3152 8675 3148 8670 3144 8670
      3143 8667 3100 8749 3100 8759 3097 8759
      3092 8787 3097 8789 3099 8787 3099 8789

$$

21/CLL

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Oct 4, 5:55 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Oct 4, 5:55 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
555 PM CDT Mon Oct 4 2021

.AVIATION...
00Z issuance...General VFR conditions will see drops this evening as
mid to upper level MVFR conditions currently over southwest Alabama
spread east and inland as coverage of showers and thunderstorms
increase later this evening into the overnight hours. Periods of
convection are expected the rest of the night through Tuesday,
especially east of the Tombigbee River. Local drops in conditions to
low end MVFR levels are possible in the stronger thunderstorms.
South to southwest winds 5 to 10 knots are expected through the
forecast.
/16

&&

.PREV DISCUSSION... /issued 401 PM CDT Mon Oct 4 2021/

NEAR TERM UPDATE /Now Through Tuesday/...A shortwave trough
moving southward through the eastern states upper trough will
develop into a closed upper low late tonight into Tuesday morning.
Meanwhile, a surface cold front will slowly advance into the area
late this evening and stall across the area on Tuesday. Southerly
flow will continue to pump deep layer moisture into the area with
precipitable water values of 1.7 to 2 inches. As the upper low
evolves tonight, increasing upper level forcing will bring another
round of heavy rainfall to the region after midnight tonight through
the morning on Tuesday. The showers and storms will be highly
efficient rainmakers as they will likely repeatedly move over the
same locations. Some areas south of I-10 from southern Baldwin
county across the western Florida panhandle have already seen 3 to 6
inches of rain this morning and an additional 3 to 6 inches of rain
are possible through Tuesday. In fact, HREF probabilities of 5 inch
exceedance are between 30 to 50 percent in these areas. Due to the
already saturated soils, it will not take much additional rain to
start flooding. A Flash Flood Watch remains in effect for much of
the area through Tuesday night.

Due to the clouds and rain on Tuesday, highs will only reach the mid
and upper 70s. Lows will be in the mid and upper 60s inland to
around 70 along the coast. /13

SHORT TERM /Tuesday night Through Thursday night/...Soggy forecast
continues through mid-week.

An upper low that has organized over the Mississippi Delta region
meanders north over/along the Mississippi River to over southern
Illinois before opening as it moves into an upper level ridge
stretching north over the East Coast, leaving an upper trough
stretching south across the Tennessee River Valley and Southeast.
A weakly organized low level trough over the Lower Mississippi
River Valley meanders east in response. Deep layer south to
southwesterly flow on the east side of the low level trough
continues to pump moisture inland over the southeast, keeping
precipitable moisture values high. The axis of the moisture plume
meanders east through Thursday with the shifting low level trough
before drier air begins to move inland over western portions of
the Southeast (and western portions of the forecast area)
beginning Thursday. A series of mid level shortwaves moving
through the flow combined with a strengthening of a low/mid level
jet on the east/southeast side of the low. With the continued
pumping of Gulf moisture inland combined with the mid level
shortwaves and jet enhancement, periods of showers and
thunderstorms are expected, with a likelihood of training cells
continuing to create water issues. A Flash Flood Watch is in
effect for counties east of the Tombigbee River into Tuesday
night. It looks like there will be some extensions temporally for
counties over eastern portions of the forecast area through
Thursday, with the counties along the eastern border of the
forecast area seeing the longest extension. Am playing it by ear
at this time on which counties will see an extension.

Also, a few strong to marginally severe storms are possible
Wednesday west of the greater coverage of precipitation, with
MLCapes topping out in the 1500-2000J/kg range if the breaks in
the clouds allow for decent heating.

The humid airmass will help to keep low temperatures well above
seasonal norms, though there is a downward trend as the axis of the
moisture plume shifts east. Low temperatures ranging from the mid
60s to low 70s Tuesday night will drop into the around 60 to upper
60s (around 70 along the coast) Thursday night. High temperatures
will see an upward trend as the moisture shifts east. High
temperatures ranging from the upper 70s east of a Waynesboro to
Dauphin Island line are expected Wednesday, with low 80s east.
Thursday will see mid 80s west of the above line to low 80s east.
/16

EXTENDED TERM /Friday Through Monday/...An upper ridge over the Plains
shifts east of the Mississippi River this weekend. Post system
northerly flow shifts shifts back to onshore over the Lower
Mississippi River Sunday, then the Southeast Monday. With minimal
cooler air moving over the southeast with the northerly low,
temperatures remain above seasonal norms through the weekend into the
coming week.
/16

MARINE...A mainly light south to southeasterly flow will persist
through midweek. By Thursday, offshore flow is expected to develop
as a front moves over the marine area. Seas generally remain around
2 feet through Wednesday and then decrease to around 1 to 2 feet
Thursday through Saturday. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Tuesday night for ALZ053>060-262-
     264-266.

     High Rip Current Risk through Tuesday morning for ALZ265-266.

FL...Flash Flood Watch through late Tuesday night for FLZ201>206.

     High Rip Current Risk through Tuesday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Oct 4, 3:03 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON OCT 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      2 NW CAMDEN             32.01N 87.32W
10/04/2021                   WILCOX             AL   EMERGENCY MNGR

            KENNEDY STREET CLOSED DUE TO FLOODING.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:51 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Monroe, Washington114 min
Oct 4, 8:59 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw3 hr
Oct 4, 9:41 PM CDTFlash Flood WarningMOBButler, Conecuh6 hr
Oct 4, 10:46 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Oct 4, 11:37 PM CDTFlash Flood WarningMOBBaldwin6 hr
Oct 5, 1:38 AM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia4 hr
Oct 5, 2:28 AM CDTAreal Flood AdvisoryMOBCovington3 hr
Oct 5, 4:17 PM CDTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Oct 5, 4:51 PM CDTFlash Flood WarningMOBConecuh, Escambia6 hr
Oct 5, 5:53 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Escambia, Monroe4 hr
Oct 5, 6:57 PM CDTFlash Flood WarningMOBConecuh, Covington, Escambia6 hr

Nearby

Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.